|Will bactrim ds tablets and hydrocortisone injections affect the HIV test results.
Dec 30, 2012
A friend of mine had sex with a sex worker. My friend waited for the 3 month window period to complete before he went for his HIV testing. He was having some HIV symptoms (UTI, backpain, depression etc). His doctor put him on bactrim ds for the UTI and gave hydrocortisone injection for the backpain.
After receiving the medications, my friend went for his HIV tests ( 1. Rapid Test, and the second one ELISA). The results came back negative on both the tests. Is my friend's HIV negative status conclusive? Is there any chance the medications (Bactrim DS and Hydrocortisone Injections) could have affected the HIV test results and produced a false-negative. My friend is very worried. Please help.
| Response from Ms. Southall
HI The guidelines for HIV testing are to be initially tested at 3 weeks and then again at 90 days if this test is negative then so is the person. Your friend is HIV free from that exposure. The symptoms your friend is experiencing are not HIV symptoms, but rather sound like he had a UTI and the doctor was able to treat this. The results of the HIV testing are conclusive.
Be well, Shannon
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Swollen Glands A Sign Of Acute HIV Infection?
- Sinus Infection Sign Of Ars
- Herpes After Sharing Vibrators Worried I Have HIV
- Itchy Red Spots After Fingering Sign Of HIV AIDS
- Oral Ulcers After Oral Sex With No Protection What Are The Chances Of HIV
- Red Spots After Performing Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.